It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-02-2009, 12:02 AM   #1
Junior Member
(female)
 
Join Date: Jun 2009
Posts: 23
basket1 HB User
Adderall's effect on hormones

I've been on Adderall for 7 months. Everything was fine up until about a month and a half ago, when I started getting skin problems. At first I noticed that I started growing peach fuzz ALL over! I have noticeable peach fuzz in bizarre places like on my nose, on the back of my neck, and along my cheek bones. As if that wasn't bad enough..

My skin has been breaking out on and off for the past mont &1/2. I have never broken out before. My eczema has also gotten worse. Right around the time my skin problem started, I was having worse mood problems. I have always had mood problems..but I noticed that once my moods got very bad, my skin problems came about. I have been lacking sleep because of anxiety...and that contributed to my mood problems, which probably contributed to my skin problems. I just started taking meds for anxiety so hopefully it will help.

Anyway, I want to know what Adderall/stimulants do to your hormones? And is there a way to STOP it from messing with your hormones? I don't want to have to go off the one pill that works for me. Then again I certainly don't want to have worse skin/excess body hair forever because of this pill. I always thought hormones were about stress. So if I helped my stress, that would help with hormones. I'm assuming my excess hair/acne problem is due to a hormonal imbalance caused by Adderall. So any advice and information on this situation can help.

 
Sponsors Lightbulb
   
Old 07-02-2009, 06:11 AM   #2
Senior Veteran
(male)
 
Join Date: Mar 2005
Posts: 1,274
addprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB Useraddprogrammer HB User
Re: Adderall's effect on hormones

basket,

Your skin problems are most certainly Adderall related. I haven't heard of the peach fuzz Adderall side-effect but what else can it be? Adderall occasionally turns me into a teen by putting a zit on my face. I'm 57. Hair was there before the zits my case. That's a good thing.

The mood problems are likely Adderall related but be careful about placing hasty blame. Other unseen factors may be at work coincidentally. Many times in my work and in life some unnoticed event took place at about the same time as my "obvious" cause event. Any other possibilities be causing the mood problem?

I don't know the Adderall effect on hormone specifics. Excessive stress from many sources can affect hormones which in turn affects mood. Back to the many possibilities here.

"How can I solve the problem without giving up all the Adderall benefits" is so common. I think all of us playing the game for awhile bump our heads into that wall more than once.

Try to carefully list all the possible causes and then go from there.

Bob

 
Old 10-25-2009, 10:21 AM   #3
Newbie
(female)
 
Join Date: Oct 2009
Location: baton rouge, la
Posts: 1
ldeni HB User
Re: Adderall's effect on hormones

Adderall can def cause problems in skin, including the excess hair growth! My skin would sometimes tingle and almost have a numb sensation. I thought at first it was because of my lack of vitamins/nutrition. I changed all obvious habits that would affect hair and skin, but nothing helped my issue. Finally, I decided to ask my doc about the medications i was taking (i had been on these meds for months, so it didnt occur to me that it could be prob). I really believe it was the adderall! It's not as bad now that i have lowered my dosage, but in the past I would go through spells where even my ear lobes had an unusual amount of hair. I would attribute that to the drug being a stimulant. It wasnt until years of being on adderall that i experienced this, so it could also be my body telling me...ENOUGH. I guess something strong enough to stimulate your brain is bound to have other side effects. You wouldnt want to stop cold turkey without talking to your doc, but like i mentioned, i lowered my dose and effects seemed to have seized. Just an option you may want to consider. Hope all is well.

 
Old 04-10-2010, 09:30 AM   #4
Newbie
(female)
 
Join Date: Apr 2010
Posts: 1
izabella747 HB User
Re: Adderall's effect on hormones

adderall is a dangerous one! I have experience with this and this is what I have gone through. these are the negatives 1. extreme hair loss, thinning. 2. not enough sleep!!! this is huge 3. irregular diet and cravings from not eating when I should, you loose weight but things just get worse 4. excessive stress and worry/fear 5. bad decisions and money spent from being overly motivated and in a speedy mode
This adderall is so bad for you i am convinced. I had been on it for 3 years. it changes everything. I know the benefits are great but its not worth your health and the long term effects methamphetamines have on your poor body. Its like playing with FIRE.

 
Old 04-11-2010, 07:56 PM   #5
Senior Veteran
(female)
 
Join Date: Aug 2008
Location: Texas
Posts: 702
marisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB Usermarisuela HB User
Re: Adderall's effect on hormones

I've never heard of any of what you've described as a reaction to adderall, and would have said NO WAY to answer your question, but since everyone else who posted here says they've had similar reactions, I guess maybe it could be possible......

However, what you've described could also be thyroid related, so it might be worth getting your thyroid checked out!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Adderall worn off fiveninefive ADD / ADHD 10 09-24-2010 05:31 AM
adderall xr dosage for 175 lbs chris46 ADD / ADHD 7 09-09-2009 11:58 AM
Adderall acne help? (Hormonal acne) basket1 Acne 3 08-07-2009 04:22 AM
Need some advice: Should I raise my dose of Adderall? (long) MinnesotaNole ADD / ADHD 0 08-28-2007 05:51 PM
Xanax & Adderall adderallboy Anxiety 2 03-01-2006 07:50 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Adderall
Amphetamine
Concerta
Metadate
Methylphenidate
  Prozac
Ritalin
Strattera
Wellbutrin
Zoloft




TOP THANKED CONTRIBUTORS



addprogrammer (94), janewhite1 (90), Thunor (48), marisuela (15), addventurous (10), iluv (10), LessStress38 (9), Administrator (9), CharBerry (6), Wootton (6)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 10:26 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!